MAUDE Adverse Event Report: EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9600LDS29A
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported by an edwards lifesciences field clinical specialist, a 29mm sapien 3 valve was to be implanted in the aortic position via transfemoral approach.The valve and 29mm commander delivery system were advanced without issue.The valve was aligned in a straight segment of the descending aorta per ifu without difficulty.The valve and delivery system were positioned in the annulus and pacing was started.When the operator tried to deploy the valve, the balloon did not inflate.When they pulled negative, blood was observed in the inflation device.The valve, delivery system, and sheath were removed without difficulty and with no patient complication.A new 29mm sapien 3 valve and new commander delivery system were prepared and deployed successfully.The patient is stable.Upon removal of the delivery system, a balloon tear with ic bond break was observed.Leaking was seen out of the proximal portion of the balloon.
 
Additional Manufacturer Narrative
Investigation is ongoing.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted for correction and additional information based on the device evaluation.The following sections of this report have been updated: additional codes added to h6 type of investigation, corrected h6 investigation findings, and corrected h6 investigation conclusions.The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.Additional assessment of the failure mode is not required at this time.The device was returned for evaluation.A visual evaluation was performed, and the following was observed: balloon torn was observed at inflation/crimp (ic) bond area.Balloon proximal wings were flared.Dimensional testing was performed by measuring the crimp balloon double wall thickness along the edges of the damaged area, and all measurements met the specification.Due to the nature of the event, no applicable functional testing was performed.The instructions for use (ifu), and training manuals have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Pre-procedural imagery was provided, and the following was observed: tortuosity was present in the access vessels and aorta.The torn delivery system balloon was confirmed based on the product evaluation.Based on the evaluation, the crimp balloon wall thickness met the specifications.In addition, no abnormalities on the device were reported during device unpacking, preparation or insertion.Therefore, an edwards manufacturing deficiency was unable to be confirmed through the returned device evaluation.Imagery revealed the presence of tortuosity in patient access vessels and aorta.Although no valve alignment difficulties were reported, patient tortuosity can increase alignment forces, which may lead to crimp balloon tearing prior to the thv deployment.As such, available information suggests that patient and/or procedural factors (increased alignment forces due to vessel tortuosity) may have contributed to the reported event.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key22107657
Report Number2015691-2025-04253
Device Sequence Number8149854
Product Code NPT
UDI-Device Identifier00690103193961
UDI-Public(01)00690103193961(17)261015(10)66090117
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9600LDS29A
Device Lot Number66090117
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by Manufacturer07/18/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR
Patient SexMale